|Title:||Superwarfarin Intoxication: Hematuria Is a Major Clinical Manifestation||Authors:||WU, YI-FENG
|Keywords:||Coagulation;Vitamin K;Anticoagulants;Superwarfarin;Hematuria||Issue Date:||2009||Start page/Pages:||170-173||Source:||International Journal of Hematology||Abstract:||
Since superwarfarin is popular and readily available in stores, it may cause intoxication or overexposure, which can result in coagulopathy or abnormal bleeding in humans and, thus, is an important public health problem. We report our clinical experience with superwarfarin intoxication . Nine patients, including eight patients who had histories of ingesting superwarfarin, were studied. Of the patients, hematuria occurred in eight. Laboratory tests among the nine patients showed extremely prolonged prothrombin times and activated partial thromboplastin times, which could be corrected to normal by mixing 1:1 with normal pooled plasma; they also had very low functional levels of factor II, VII, IX, X, and proteins C and S, but normal functional levels of factors V, VIII, fibrinogen, and anti-thrombin III. Large doses of vitamin K1 were needed for 3 months or more to treat and correct the coagulopathy among the patients. The majority of the patients presented with gross hematuria, suggesting that hematuria is probably a major clinical manifestation of superwarfarin intoxication. Prolonged use of large doses of vitamin K1 is needed for the treatment of superwarfarin intoxication.
|Appears in Collections:||醫學系|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.